Did anyone experience problems after taking iodine?
I suffered extreme tachycardia after trying to supplement with 2% Lugol's solution.
I started with 1/2 of a drop (approximately 1.5 mg) of iodine. Noticed slight heart palpitations but didn't connect them to Iodine because none of the experts I'd listened to on line mentioned this reaction.
So I continued with my intake. It took 3 days of taking 1/2 drop and 1 day of taking 1 full drop for my heart to become racing like mad. In the day time my pulse would go up to 130 (my normal pulse is 62), at night my pulse would go below 50 and then try to rapidly catch up at which point I would wake up in the state of terror and stay awake for hours because it felt like my heart was about to jump out of my chest. My usual 8-9 hours of sleep went down to 3. That nightmare lasted for 2 months. I started to be afraid of going to bed at night.
I visited 2 cardiologists, a neurologist, gastroenterologist and had all sorts of tests done including complete blood panel, thyroid panel, infections panel, heart panel, wearing Holter's monitor, ECG, heart ultrasound, stomach x-ray, gastroscopy. The docs established the presense of tachycardia but couldn't figure out the cause. That was about a year ago. And though I am feeling better I still experince tachyradia although not so extreme on a regular basis, especially after meals. That had never happened before I started Lugol's.
Since then I tried using Lugol's topically on several occasions. It takes 2 days for my tachycardia to worsen every time.
I can't eat seaweed now either. I can't drink coffee. I can't have anything that can even remotely act as a stimulant.
I was never alergic to iodine. When I was growing up my mom would use Iodine tincture for cuts and bites. I was always okay with it.
I wish someone could explain what exactly happened to me and why. Any insight would be GREATLY appreciated.